Alert archive / California / Wind Advisories in 2005

Wind Advisory 3, NWS Los Angeles, CA

October 5, 2005

NWS Los Angeles, CA issued this wind advisory at Oct 5, 2005, 10:09 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2005, 10:09 PM PDT (05:09 UTC)
Expired
Oct 6, 2005, 9:48 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 060509
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1009 PM PDT WED OCT 5 2005

...WIND ADVISORIES HAVE BEEN ISSUED FOR THE MOUNTAINS OF VENTURA
AND LOS ANGELES COUNTIES INCLUDING THE SANTA MONICA RANGE UNTIL 12
PM PDT THURSDAY...

.STRONG NORTHEAST WINDS HAVE DEVELOPED ONCE AGAIN ACROSS THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES THIS EVENING. AREAS
OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS OVER 50 MPH ARE
EXPECTED TO CONTINUE ACROSS THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES...INCLUDING THE SANTA MONICA MOUNTAINS THROUGH
THURSDAY MORNING...BEFORE DIMINISHING AROUND NOON THURSDAY.

CAZ046-053-054-061300-
/X.NEW.KLOX.WI.Y.0003.051006T0509Z-051006T1900Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
1009 PM PDT WED OCT 5 2005

...WIND ADVISORY IN EFFECT UNTIL 12 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PDT THURSDAY. 

AREAS OF NORTHEAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS OVER 50
MPH WILL AFFECT THE ADVISORY AREA THROUGH THURSDAY MORNING...THEN
WINDS WILL DIMINISH AROUND NOON. STRONGEST WINDS WILL BE THROUGH
AND BELOW FAVORED PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER OR WINDS
GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR THOSR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND BE PREPARED FOR SUDDEN STRONG
CROSS WINDS. 

$$

BRUNO
2 follow-up statements
000 
WWUS76 KLOX 061257
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
557 AM PDT THU OCT 6 2005

...WIND ADVISORIES ARE IN EFFECT FOR THE MOUNTAINS OF VENTURA AND
LOS ANGELES COUNTIES UNTIL NOON PM TODAY...

.GUSTY NORTHEAST WINDS CONTINUED EARLY THIS MORNING ACROSS THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. AREAS OF NORTHEAST
WINDS 25 TO 35 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED TO CONTINUE
THIS MORNING ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES
COUNTIES...INCLUDING THE SANTA MONICA MOUNTAINS. WINDS ARE EXPECTED
TO DIMINISH BELOW ADVISORY LEVELS BY NOON TODAY.

CAZ046-053-054-061900-
/X.CON.KLOX.WI.Y.0003.000000T0000Z-051006T1900Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
557 AM PDT THU OCT 6 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. 

AREAS OF NORTHEAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS OVER
50 MPH WILL AFFECT THE ADVISORY AREA THIS MORNING...THEN WINDS
WILL DIMINISH AROUND NOON. STRONGEST WINDS WILL BE THROUGH AND
BELOW FAVORED PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER OR WINDS GUSTS
OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR THOSE WITH HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND BE PREPARED FOR SUDDEN STRONG
CROSS WINDS.

$$

BRUNO
000 
WWUS76 KLOX 061648
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
948 AM PDT THU OCT 6 2005

...WIND ADVISORY CANCELLED...

.OFFSHORE FLOW IS WEAKENING...AND ALTHOUGH A BRIEF INCREASE IN
WINDS IS EXPECTED THIS MORNING...MOST AREAS ARE EXPECTED TO REMAIN
BELOW ADVISORY LEVELS. MOTORISTS ARE STILL URGED TO USE CAUTION
WHEN DRIVING THROUGH AND BELOW PASSES AND CANYONS AS LOCALLY GUSTY
WINDS COULD MAKE DRIVING HAZARDOUS.

CAZ046-053-054-061800-
/X.CAN.KLOX.WI.Y.0003.000000T0000Z-051006T1900Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
948 AM PDT THU OCT 6 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

LOCAL NORTHEAST WINDS 20 TO 30 MPH ARE STILL POSSIBLE THROUGH THE
MORNING HOURS BEFORE DECREASING THIS AFTERNOON.

$$

WOFFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 5, 8:40 PM PDT, 1 hour 29 minutes earlier.

Area forecast discussion, Oct 5, 8:40 PM PDT, 1 hour 29 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
840 PM PDT WED OCT 5 2005

.SHORT TERM...CRITICAL FIRE WEATHER PATTERN CONTINUES TONIGHT WITH
OFFSHORE WINDS AND VERY LOW HUMIDITIES ACROSS MUCH OF THE FORECAST
AREA. WHILE NORTHEAST WINDS HAVE DIMINISHED SOME FROM EARLIER TODAY...
WE COULD STILL SEE WIND GUSTS OF 35 TO 40 MPH INTO THURSDAY MORNING...
MAINLY BELOW AND THROUGH THE PASSSES AND CANYONS OF LA/VTU COUNTIES.
AT THIS POINT...WIND SPEEDS ARE BELOW ADVISORY LEVELS BUT THERE MAY
BE A SLIGHT INTENSIFICATION OVERNIGHT AND THURSDAY MORNING...WHICH
COULD NECESSITATE THE NEED FOR ANOTHER WIND ADVISORY NEAR PASSES AND
CANYONS.

THE OFFSHORE WINDS BROUGHT AN EXTREMELY DRY AIR MASS TO THE FORECAST
AREA TODAY...WITH SEVERAL HOURS OF SINGLE DIGIT HUMIDITES OBSERVED
AT SEVERAL LOCATIONS. VERY POOR HUMIDITY RECOVERIES EXPECTED
OVERNIGHT...WITH SOME LOCATIONS EXPECTED TO REMAIN AT OR BELOW
15 PERCENT. WITH OFFSHORE WINDS CONTINUING INTO THURSDAY...LOOK FOR
SEVERAL MORE HOURS OF SINGLE DIGIT HUMIDITIES. THE COMBINATION OF
VERY LOW HUMIDITIES WITH THE OFFSHORE WINDS HAS PROMPTED THE
CONTINUATION OF THE RED FLAG WARNING INTO EARLY THURSDAY EVENING
ACROSS THE MOUNTAINS AND VALLEYS OF LA/VTU COUNTIES. AFTER
COORDINATION WITH LOCAL AGENCIES IN SAN LUIS OBISPO AND SANTA BARBARA
COUNTIES...HAVE UPGRADED FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
PORTIONS OF THESE COUNTIES AS WELL. OFFSHORE WINDS WILL NOT BE QUITE
AS STRONG IN THESE AREAS...BUT CONSIDERING THE LONG DURATION LOW
HUMIDITIY VALUES AND CRITICALLY DRY FUELS HAS PROMPTED THIS RED FLAG
WARNING EXPANSION.

ANOTHER VERY WARM NIGHT EXPECTED IN AREAS EXPOSED TO NORTHEAST
WINDS...WITH OVERNIGHT LOWS REMAINING IN THE LOWER TO MID 70S IN THESE
AREAS. WITH A CONTINUATION OF OFFSHORE WINDS AND EVEN A SLIGHTLY
WARMER AIR MASS ON THURSDAY...LOOK FOR MANY AREAS OF THE FORECAST AREA
TO WARM AN ADDITIONAL FEW DEGREES. THE ONLY EXCEPTION TO THIS MAY BE
THE IMMEDIATE COAST...WHICH WILL LIKELY BE THE SAME AS TODAY.
OFFSHORE WINDS ARE EXPECTED TO DIMINISH CONSIDERABLY BY THURSDAY
AFTERNOON AS OFFSORE PRESSURE GRADIENT BEGINS TO RELAX. A WEAK ONSHORE
FLOW PATTERN RETURNS TO THE AREA ON FRIDAY AS AN UPPER LEVEL TROUGH
MOVES INTO NORTHERN CALIFORNIA. THIS WILL BRING SOME COOLING AND A
GRADUAL INCREASE IN HUMIDITY VALUES ON FRIDAY...ESCPECIALLY NEAR THE
COAST. MORE SIGNIFICANT COOLING AND HUMIDITY RISES ARE EXPECTED ON
SATURDAY AS THE UPPER TROUGH DEEPENS ALONG THE CALIFORNIA COAST.
THE GFS AND NAM CONTINUE TO DISAGREE ON THE MAGNITUDE OF THIS TROUGH
FOR SATURDAY...WITH THE GFS CONTINUING TO BE THE MORE AGREESIVE MODEL.

*** LONG TERM FROM PREVIOUS DISCUSSION ***

.LONG TERM...A TROF WILL PASS THROUGH THE AREA SATURDAY, BRINGING A
BRIEF RETURN OF THE MARINE LYR AND COOLER DAYTIME TEMPS. INCREASING
NORTHWEST FLOW BEHIND IT WILL CREATE GUSTY NORTHWEST WINDS ALONG THE
CENTRAL COAST AND IN SRN SBA COUNTY SATURDAY AFTERNOON THROUGH
SUNDAY MORNING. THEN AS HIGH PRESSURE BUILDS BEHIND THE TROF SUNDAY
NIGHT INTO MONDAY, OFFSHORE FLOW WILL RETURN TO VENTURA AND LOS
ANGELES COUNTIES, POSSIBLY REQUIRING ANOTHER ROUND OF WIND
ADVISORIES. THE OFFSHORE FLOW WILL ALSO ALLOW DAYTIME TEMPS TO
REBOUND AT LOWER ELEVATIONS, THOUGH PRETTY STRONG COLD AIR ADVECTION
WILL PREVENT IT FROM GETTING AS WARM AS TODAY.

&&

.AVIATION...MAIN PROBLEM CONTINUES TO BE THE SANTA ANA WIND
EVENT. GUSTY NORTHEAST WINDS WILL CONTINUE BELOW AND THROUGH PASSES
AND CANYONS...POSING A LOW LEVEL WIND SHEAR THREAT...ESPECIALLY
NEAR KBUR TONIGHT AND THURSDAY MORNING. LIGHT NORTHEAST WINDS ARE
EXPECTED AT KLAX AND KLGB DURING THE LATE NIGHT AND MORNING HOURS...
THEN A MORE TYPICAL SEABREEZE EXPECTED ON THURSDAY AFTERNOON.

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
FIRE WEATHER WATCH (SEE LAXRFWLOX).

&&

PUBLIC...GOMBERG
AVIATION/MARINE...GOMBERG/BRUNO
Hazardous weather outlook, Oct 5, 3:30 PM PDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
330 PM PDT WED OCT 5 2005

CAZ034>041-044>047-051>054-059-087-088-061300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
330 PM PDT WED OCT 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

STRONG HIGH PRESSURE IN THE GREAT BASIN WILL CAUSE GUSTY OFFSHORE
WINDS TO CONTINUE ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY
AND TONIGHT. STRONG WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITIES
WILL MAKE FOR INCREASED FIRE DANGER FOR MUCH OF THE SOUTHWESTERN
CALIFORNIA TODAY AND TONIGHT.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

GUSTY OFFSHORE WINDS AND VERY DRY CONDITIONS WILL KEEP A HIGH FIRE
DANGER ACROSS MUCH OF SOUTHWESTERN CALIFORNIA THROUGH THURSDAY. NO
HAZARDOUS WEATHER CONDITIONS ARE CURRENTLY EXPECTED FOR FRIDAY
THROUGH SUNDAY.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOMBERG

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.